Originally Posted by dulcimer1981
I was diagnosed with complex partial epilepsy when I was 16, which have over time developed into both complex and simple partials. Anyway, over the years (I'm in my 30s now), I have been on tegretol, then zonegran, then keppra, and finally trileptal. Trileptal has worked the best for my overall at controlling the seizures with minimal side effects (I had drunk-like symptoms on tegretol, zonegran gave me chronic bladder infections, and keppra made me paranoid and depressed). But now that I have been on trileptal for almost 8 years, it has seriously depleted my sodium (I was down to 124). So we have slowly started switching me to lamictal.
Those who are on lamictal or who have taken it in the past, what was your experience with this drug? How were the side effects? How effective was it for you?
Hi, I'm new here and trying to figure out all the threads, etc. Any tools to help someone learn how to navigate available . . . or is it just me??
But to respond to your question - my daughter is 19 and she started having seizures when she was 10 (she also has cerebral palsy, which is most likely the cause of her seizures). She was very well controlled on Trileptal for 8 years (two seizures in eight years) but it turned her into a zombie - always tired and school was difficult. We switched her last year to Lamictal because of the extreme fatigue and her transition went very well, no seizures, she became very alert and we felt like we had our daughter back! She was on Lamictal for about eight months when her hair started falling out. When I first noticed it I thought we would just see how long it would last - would it stop, would it slow - nope, it kept getting worse and more and more each day would come out. We switched her last week back to the Trileptal and her last dose of Lamictal is tomorrow. She is back to being a zombie. Hopefully her hair will all grow back and then we can try another drug next year. Today the Dr. prescribed Adderall to help with the extreme fatigue . . . anybody have experience with that?
For those of you on this board who have experienced hair loss on any seizure drug . . . I would like to hear how you have handled it. I'm wondering if it is a side effect of just being on any seizure med for so long or if it is just a certain "group" of anti seizure drugs.
I wish you the best on Lamictal . . . before her hair fell out I was absolutely thrilled with the drug.